Our expert says:
I am so sorry to hear about your current serious health problems with severe asthma, bronchitis and sinusitis. Unfortunately I cannot correspond with Readers via e-mail, because I would be swamped with requests and unable to do my present job. Cortisone medications like the prednisone do exacerbate acid production in the stomach which will worsen your reflux no matter what you eat. The sores in your larynx are also related to the medication and your general debilitated state. I can only urge you to please consult another registered dietitian in the Western Cape (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area). If you are not satisfied with the dietitians you have seen previously, then it is your right as a patient to go for a second and even a third opinion until you find a dietitian you feel comfortable with. If you click on 'DietnFood' at the top of this page, and then on 'DietDoc's articles' you should be able to find the article on 'GASTRO-OESOPHAGEAL REFLUX DISEASE (GORD) & DIET', which outlines points to consider in regard to excess acid production. Also ask the dr who is treating you what general tonic you can take (e.g. a multivitamin and mineral supplement such as Centrum or Supradyn Forte) to boost your immunity.
Holding thumbs that you will find a dietitian in the Western Cape who you can work with and that you will soon be feeling much better.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.